Thunderstorm Wind, Bay
- When
- June 9, 1:11 PM CST
- Where
- Bay County, 5.48 mi NE of Westbay
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.350, -85.800
The Panama City airport gusted to 55 knots.
Scattered thunderstorms occurred across the area with a few reports of severe weather. One brief, EF0 tornado even occurred across rural Franklin county with damage to trees and no structures impacted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms occurred across the area with a few reports of severe weather. One brief, EF0 tornado even occurred across rural Franklin county with damage to trees and no structures impacted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 12:11 PM CST, 1 hour earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 211 PM EDT Fri Jun 9 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Saturday) Issued at 207 PM EDT Fri Jun 9 2023 A stationary front was near the I-10 corridor this afternoon, with a refreshing air mass filtering in from the north, featuring dew points in the 50s over portions of Southwest Georgia and Southeast Alabama! Meanwhile, more seasonable dew points around 70 are confined mainly to the Florida Counties, where the front pools moisture and enhances lift. While deep layer shear is modest at best, SB CAPE is up to 4k J/kg and DCAPE approaches 1k J/kg. This supports a Marginal Risk of severe thunderstorms, with a threat of isolated damaging winds through this evening. Tonight, patchy fog is possible across much of the region. The front lifts northward on Saturday in response to low to mid- level southwest flow. Expect the highest PoPs along I-10 into Southeast AL, ranging from 50-70 pct. Meanwhile, there will be a gradient in moisture, with PoPs only 20-30 pct east of I-75 in Southwest GA. More seasonable humidity returns to much of the region on Saturday. Temperatures will be near to slightly above average through the period. && .SHORT TERM... (Saturday night through Sunday night) Issued at 207 PM EDT Fri Jun 9 2023 While a brief period of zonal flow will be in place at the start of the period, additional short wave energy will pivot across the Southeast on Sunday. Another synoptic boundary will approach from the north and there will of course be the sea breeze and convective outflow boundaries present to help force ascent. With ample instability present, we continue to forecast widespread coverage of showers and storms. PoPs will range from 70 north of a Dothan to Albany line to around 30 near the coast where an onshore wind regime might carry the sea breeze front inland too fast for much coverage near the coast. Temperatures will near close to normal for this time of year with lows in the lower 70s and highs around 90. Northern areas in GA and AL will no longer be enjoying the lower humidity, however. && .LONG TERM... (Monday through Thursday) Issued at 207 PM EDT Fri Jun 9 2023 Monday looks to remain active with strengthening mid level flow in the base of the eastern U.S. trough increasing shear and a surface boundary over or near the forecast area. PoP distribution will be similar to Sunday with perhaps an increased threat for isolated severe storms. Highs will once again range from about 88 to 92 across most of the region. More zonal flow will kick in for the remainder of the work week with seasonal temperatures for the most part. The forecast is most uncertain for Thursday and Friday where we currently believe we will see somewhat hotter and more humid conditions with heat indices peaking between 102 and 106 degrees south of a Dothan to Valdosta line. However, the GFS shows a strong short wave moving overhead which could result in high PoPs and lower max temps. && .AVIATION... (18Z TAFS) Issued at 207 PM EDT Fri Jun 9 2023 Aftn and evening TSRA are expected today with highest coverage at TLH where brief MVFR is possible. With a front across the region, winds out of the northwest at 5-10 kts, except southwest at ECP. Light southeasterly flow becomes established overnight, ushering in low-level moisture at TLH and VLD, where low clouds are expected to reduce cigs down to at least IFR late. Expect improvement to VFR Saturday morning. Elsewhere, VFR conditions will hold through the period. && .MARINE... Issued at 207 PM EDT Fri Jun 9 2023 A fairly typical summertime regime will remain in place with mainly southwesterly winds through much of the period. Wind speeds are forecast to briefly increase on Monday south of a front and could reach cautionary levels. Seas will be 2 feet or less, except closer to 3 feet on Monday. && .FIRE WEATHER... Issued at 207 PM EDT Fri Jun 9 2023 The front that brought drier weather to portions of the region on Friday will move northward on Saturday, bringing a return to a more summerlike air mass, and chances of showers and thunderstorms each day this weekend into early next week. The main fire weather concern will be increasing transport winds on Sunday, which may contribute to high dispersions, especially across portions of Southeast Alabama and Southwest Georgia. && .HYDROLOGY... Issued at 207 PM EDT Fri Jun 9 2023 No river flooding is anticipated through the next 7 days as rainfall totals of 1-15. inches expected across parts of Florida and Alabama and lesser totals in Georgia. As on most summer days, brief heavy downpours cloud result in isolated poor drainage flooding on any given day. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 91 70 90 / 30 50 10 50 Panama City 73 87 74 86 / 20 40 20 40 Dothan 68 90 70 89 / 10 60 20 60 Albany 67 92 70 90 / 10 40 20 70 Valdosta 68 91 69 91 / 30 40 20 60 Cross City 69 90 70 90 / 30 50 20 40 Apalachicola 74 84 74 84 / 20 30 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...Wool LONG TERM....Wool AVIATION...LF MARINE...Wool FIRE WEATHER...LF HYDROLOGY...Wool
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EDT Fri Jun 9 2023
FLZ014-015-026-091845-
Inland Franklin FL-Liberty FL-Inland Gulf FL-
203 PM EDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of northern Gulf,
southwestern Liberty and northwestern Franklin Counties through 245
PM EDT/145 PM CDT/...
At 203 PM EDT/103 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Wewahitchka, or 19 miles north of Port St. Joe,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonemill Creek, Wewahitchka, Honeyville, Buck Siding, Sumatra,
Chipola Cutoff, Howard Creek, Willis Landing, Dalkeith and Fort
Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3006 8534 3020 8518 3020 8511 2999 8485
2981 8506
TIME...MOT...LOC 1803Z 308DEG 15KT 3009 8521
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial Weather Statement
National Weather Service Tallahassee FL
241 PM EDT Fri Jun 9 2023
FLZ017-018-027-091915-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
241 PM EDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of northeastern
Wakulla, southwestern Jefferson and southeastern Leon Counties
through 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Cody, Apalachee Ridge Estates, Indian Head
Acres, Gaither Community Center, Lake Munson, South City, Eight Mile
Pond, Vereen, Jack McLean Park, Southwood, North Florida Fairgrounds,
Cascades Park, Tom Brown Park, Gene Cox Stadium, Governors Square
Mall, Natural Bridge, Springsax Park and Walker Ford Community
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8434 3047 8425 3034 8400 3020 8416
3020 8418
TIME...MOT...LOC 1841Z 308DEG 15KT 3036 8426
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial Weather Statement
National Weather Service Tallahassee FL
246 PM EDT Fri Jun 9 2023
FLZ015-026-027-115-127-091930-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
246 PM EDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and Franklin Counties through 330 PM
EDT...
At 246 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Carrabelle, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, East Camp, Morgan
Place, Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff,
Yent Place, Owens Bridge, Sumatra, Lanark Village, Twin Pole, Poplar
Camp and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2998 8502 2998 8503 3018 8477 3002 8454
3001 8455 3001 8453 3000 8452 2999 8452
2999 8448 2987 8431 2972 8473
TIME...MOT...LOC 1846Z 308DEG 15KT 3003 8484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLPreliminary Local Storm Report
National Weather Service Tallahassee FL
254 PM EDT Fri Jun 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Tstm Wnd Gst 3 SE Panacea 30.01N 84.34W
06/09/2023 M55 MPH GMZ730 FL Mesonet
&&Special Weather Statement
National Weather Service Tallahassee FL
256 PM EDT Fri Jun 9 2023
FLZ028-029-091930-
Inland Taylor FL-Lafayette FL-
256 PM EDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of Lafayette and east
central Taylor Counties through 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Perry, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Townsend, Buckville, San Pedro Junction, Alton and Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2983 8307 3005 8350 3021 8341 3018 8324
3017 8323 3011 8323 3010 8321 3011 8320
3010 8318 3011 8316 3010 8313 3010 8312
3009 8311 3008 8307 3007 8307 3005 8303
3001 8300 2999 8296 2996 8295
TIME...MOT...LOC 1855Z 295DEG 14KT 3011 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLSpecial Weather Statement
National Weather Service Tallahassee FL
302 PM EDT Fri Jun 9 2023
FLZ012-112-091945-
Coastal Bay FL-Inland Bay FL-
302 PM EDT Fri Jun 9 2023
...A strong thunderstorm will impact portions of central Bay County
through 345 PM EDT/245 PM CDT/...
At 302 PM EDT/202 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Panama City Beach, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Tyndall Air Force Base, Bayhead, West Bay, Southport, Gulf Lagoon
Beach, Magnolia Beach, Dirego Park, Recota Beach, West Panama City,
Camp Flowers, Edgewater Gulf Beach, Brannonville, Laird, Vicksburg
and Bid-a-Wee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8589 3041 8588 3044 8585 3044 8583
3031 8551 3011 8569 3027 8597 3027 8596
3028 8597 3028 8598
TIME...MOT...LOC 1902Z 311DEG 19KT 3034 8580
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe Eglin Afb radar (KEVX), 27 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
3 thunderstorm wind, 1 tornado. Local standard time, as filed.
The Panama City airport gusted to 55 knots.
A brief EF0 tornado touched down just west of Highway 319 with trees blown down along the highway. This tornado was confirmed by photos of trees down corresponding to the TDS location on radar.
Fallen trees and limbs resulted in a power outage.
High winds along Highway 388 blew heavy objects into a yard. The KECP airport nearby gusted to 55 knots.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyThe tornado archive for Florida, 2023Warnings in Florida, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111101, 1112718, 1111103, 1111102.